Alert archive / Texas / Gale Warnings in 2013
Gale Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 13, 2013, 4:10 AM CST. It took effect at Jan 13, 2013, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 4:10 AM CST (10:10 UTC)
- In effect from
- Jan 13, 2013, 6:00 AM CST
- Expired
- Jan 13, 2013, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
154 WHUS74 KBRO 131010 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 AM CST SUN JAN 13 2013 ...ADVERSE MARINE CONDITIONS LIKELY BEHIND A COLD FRONT... .THE PASSAGE OF A COLD FRONT THROUGH THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY WILL PRODUCE STRONG WINDS AND ROUGH SEAS TODAY...WITH THESE CONDITIONS EXPECTED TO PERSIST THROUGH THE MIDDLE OF THIS WEEK. GMZ155-131900- /O.EXB.KBRO.SC.Y.0003.000000T0000Z-130113T1200Z/ /O.UPG.KBRO.SC.Y.0005.130113T1400Z-130113T1600Z/ /O.NEW.KBRO.GL.W.0001.130113T1200Z-130114T0000Z/ /O.UPG.KBRO.GL.A.0001.130113T1600Z-130113T1900Z/ /O.UPG.KBRO.SC.Y.0004.130113T1900Z-130114T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 410 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: WEST WINDS OF 10 TO 15 KNOTS EARLY THIS MORNING WILL BECOME NORTH AROUND 30 KNOTS. * WAVES: SEAS OF 5 TO 7 FEET EARLY THIS MORNING WILL BUILD TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-131900- /O.EXB.KBRO.SC.Y.0003.000000T0000Z-130113T1200Z/ /O.UPG.KBRO.SC.Y.0005.130113T1400Z-130113T1800Z/ /O.NEW.KBRO.GL.W.0001.130113T1200Z-130114T0000Z/ /O.UPG.KBRO.GL.A.0001.130113T1800Z-130113T2100Z/ /O.UPG.KBRO.SC.Y.0004.130113T2100Z-130114T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- 410 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: WEST WINDS OF 10 TO 15 KNOTS EARLY THIS MORNING WILL BECOME NORTH AROUND 30 KNOTS. * WAVES: SEAS OF 5 TO 7 FEET EARLY THIS MORNING WILL BUILD TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ175-131900- /O.EXT.KBRO.SC.Y.0003.000000T0000Z-130113T1200Z/ /O.UPG.KBRO.GL.A.0001.130113T1600Z-130113T1900Z/ /O.UPG.KBRO.SC.Y.0004.130113T1900Z-130114T0000Z/ /O.NEW.KBRO.GL.W.0001.130113T1200Z-130114T0000Z/ WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 410 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL BECOME NORTH AROUND 30 KNOTS. * WAVES: SEAS OF 6 TO 8 FEET EARLY THIS MORNING WILL BUILD TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-131900- /O.EXT.KBRO.SC.Y.0003.000000T0000Z-130113T1200Z/ /O.UPG.KBRO.GL.A.0001.130113T1800Z-130113T2100Z/ /O.UPG.KBRO.SC.Y.0004.130113T2100Z-130114T0000Z/ /O.NEW.KBRO.GL.W.0001.130113T1200Z-130114T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- 410 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL BECOME NORTH AROUND 30 KNOTS. * WAVES: SEAS OF 6 TO 8 FEET EARLY THIS MORNING WILL BUILD TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-131900- /O.EXT.KBRO.SI.Y.0005.130113T1200Z-130114T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 410 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE LAGUNA MADRE. * WINDS: NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED. * BAY CONDITIONS: ROUGH BAY WATERS ARE ANTICIPATED IN RESPONSE TO THE STRONG WINDS FROM THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
556 WHUS74 KBRO 131417 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 817 AM CST SUN JAN 13 2013 ...ADVERSE MARINE CONDITIONS LIKELY BEHIND A COLD FRONT... .THE PASSAGE OF A COLD FRONT THROUGH THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY IS PRODUCING STRONG WINDS AND ROUGH SEAS TODAY...WITH THESE CONDITIONS EXPECTED TO PERSIST THROUGH THE MIDDLE OF THIS WEEK. GMZ150-155-170-175-140000- /O.CON.KBRO.GL.W.0001.000000T0000Z-130114T0000Z/ /O.NEW.KBRO.SC.Y.0006.130114T0000Z-130115T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 817 AM CST SUN JAN 13 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL BECOME NORTH AROUND 30 KNOTS. * WAVES: SEAS OF 6 TO 8 FEET EARLY THIS MORNING WILL BUILD TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-140000- /O.CON.KBRO.SI.Y.0005.000000T0000Z-130114T0000Z/ /O.NEW.KBRO.SC.Y.0006.130114T0000Z-130114T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 817 AM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED. * BAY CONDITIONS: ROUGH BAY WATERS ARE ANTICIPATED IN RESPONSE TO THE STRONG WINDS FROM THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
063 WHUS74 KBRO 140017 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 617 PM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUE... .THE PASSAGE OF A COLD FRONT THROUGH THE LOWER TEXAS COAST IS PRODUCING STRONG NORTH WINDS AND ROUGH SEAS...AND POOR CONDITIONS WILL PERSIST THROUGH THE MIDDLE OF THIS WEEK. GMZ150-155-170-175-140330- /O.EXP.KBRO.GL.W.0001.000000T0000Z-130114T0000Z/ /O.CON.KBRO.SC.Y.0006.000000T0000Z-130115T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 617 PM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: NORTH 20 TO 30 KNOTS. * WAVES: SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-140330- /O.EXP.KBRO.SI.Y.0005.000000T0000Z-130114T0000Z/ /O.CON.KBRO.SC.Y.0006.000000T0000Z-130114T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 617 PM CST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS: NORTH WINDS 20 KNOTS. * BAY CONDITIONS: ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 12, 11:37 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 12, 11:37 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1137 PM CST SAT JAN 12 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE
THAT A COLD FRONT HAS MOVED THROUGH THE WESTERN PORTION OF DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY...WITH SURFACE OBSERVATIONS
IN APY AND HBV SHOWING NORTHWEST AND NORTH WINDS...RESPECTIVELY.
ALTERED THE PREVIOUS SET OF TAFS IN SEVERAL WAYS. FIRST...WITH
WINDS EXPECTED TO REMAIN MODERATE OVERNIGHT...OPTED TO REMOVE THE
MENTION OF FOG AND RAISE CEILINGS...ESPECIALLY WITH OBSERVATIONS
ACROSS THE REGION INDICATING CLOUD DECKS ROUGHLY BETWEEN 1000 AND
2000 FEET. SECOND...WITH NOT MUCH SOUTHWESTERLY COMPONENT TO THE
WINDS AHEAD OF THE APPROACHING FRONT...OPTED TO INDICATE WINDS
VEERING DIRECTLY FROM ROUGHLY SOUTH TO NORTHWEST. THIRD...INCLUDED
A TEMPO FOR RAIN SHOWERS WITH THE FRONTAL PASSAGE...ESPECIALLY
WITH A 30 PERCENT CHANCE OF RAIN IN THE CURRENT FORECAST FOR THE
RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. BIGGEST CHALLENGE TO THE
TAF FORECAST FOR THE NEXT SEVERAL HOURS WITH BE CEILING HEIGHTS...
AND HOW THEY ULTIMATELY BEHAVE AHEAD OF...AND BEHIND...THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 541 PM CST SAT JAN 12 2013/
DISCUSSION...UPDATED FOR LATEST MARINE AND AVIATION DISCUSSIONS
BELOW. TWEAKED OVERNIGHT POPS A BIT TO REFLECT BEST CHANCES WITH
ACTUAL FRONT SUNDAY MORNING. WINDS WILL STAY BREEZY OVERNIGHT BUT
LIGHT FOG MAY FORM IN THE EARLY MORNING HOURS.
MARINE...THE ADVISORY FOR THE LAGUNA WAS ALLOWED TO EXPIRE. MAY
ALSO BE ABLE TO LET THE ADVISORY FOR THE NEAR SHORE EXPIRE LATER
THIS EVENING...BUT SEAS OFFSHORE WILL LIKELY REMAIN IN ADVISORY
TERRITORY OVERNIGHT. WILL PICK UP ADVISORY CONDITIONS FOR ALL
MARINE ZONES AGAIN IN THE MORNING WITH THE FRONT.
AVIATION...BREEZY SOUTH WINDS AND IFR CEILINGS WILL PREVAIL
THROUGH TONIGHT. LIGHT FOG MAY DEVELOP. WINDS WILL SHIFT FIRST TO
SOUTHWEST BEFORE DAWN AND THEN TO NORTHWEST WITH FRONTAL PASSAGE.
MAY SEE ISOLATED SHOWERS AND A POSSIBLE EMBEDDED THUNDERSTORM NEAR
THE COAST WITH THE FRONT IN THE MORNING...BUT OTHERWISE JUST OVC
SKIES AND PERHAPS SPOTS OF LIGHT PRECIP OVERNIGHT.
PREV DISCUSSION... /ISSUED 412 PM CST SAT JAN 12 2013/
DISCUSSION...A LOCALLY EXTENDED WIND ADVISORY WAS ALLOWED TO
EXPIRE AT 4 PM AS THE LOW LEVEL JET SHIFTED EAST AND THE SURFACE
PRESSURE GRADIENT RELAXED.
MARINE...A FEW HOURS OF NORTH GALE FORCE GUSTS APPEAR PROBABLE
FOR THE GULF WATERS FROM LATE SUNDAY MORNING TO MID SUNDAY
AFTERNOON AFTER A COLD FRONT MOVES THROUGH THE AREA. WILL BE
POSTING A GALE WATCH FOR THE STRONG WINDS.
PREV DISCUSSION... /ISSUED 148 PM CST SAT JAN 12 2013/
SHORT TERM /NOW THROUGH SUNDAY NIGHT/...STRONG WINDS CONTINUE
ACROSS THE COASTAL SECTIONS OF THE CWA EARLY THIS AFTERNOON WITH
GUSTS TO NEAR 40 MPH AT KBRO AND NEAR 50 MPH AT KHRL. THE WIND
ADVISORY FOR THE COASTAL COUNTIES MAY NEED TO BE EXTENDED THIS
AFTERNOON BUT WINDS SHOULD FALL BELOW ADVISORY CRITERIA THIS
EVENING AS THE PRESSURE GRADIENT WEAKENS TONIGHT AS THE COLD FRONT
MOVING THROUGH NORTH CENTRAL AND WEST CENTRAL TEXAS THIS AFTERNOON
MOVES TOWARDS THE RIO GRANDE VALLEY TONIGHT. ELEVATED CONVECTION
CONTINUES TO DEVELOP ALONG AND BEHIND THE FRONT ACROSS NORTHEAST
TEXAS AND AS THE FRONT MOVES INTO THE AREA LATE TONIGHT INTO EARLY
SUNDAY...ISOLATED TO SCATTERED SHOWERS WITH AN ISOLATED
THUNDERSTORM...MAY DEVELOP ACROSS THE EASTERN PORTIONS OF THE CWA
LATE TONIGHT THROUGH SUNDAY MORNING. COLD AIR WILL ADVECT INTO THE
RIO GRANDE VALLEY SUNDAY INTO SUN NIGHT AND ELEVATED CONVECTION
SHOULD DIMINISH SUN AFTERNOON BEFORE LIGHT RAIN AND DRIZZLE
DEVELOPS SUN NIGHT AS OVERRUNNING CONDITIONS DEVELOP ACROSS THE
COASTAL SECTIONS.
LONG TERM /MONDAY THROUGH FRIDAY/...SHALLOW COLD POOL REMAINS IN
PLACES FOR THE FIRST HALF OF THE WEEK...AS NORTH WINDS CONTINUE TO
WRAP AROUND THE WEAK COASTAL TROUGH. THIS TROUGH IS A WEAKER
TROUGH...AS MID LEVEL WINDS FROM THE SOUTHWEST ARE LIGHT. THUS
SKIES WILL REMAIN MOSTLY CLOUDY...BUT RAIN CHANCES WILL REMAIN
LOWER THAN LAST WEEK. DEEPER CLOUD COVER WILL STILL KEEP
TEMPERATURES WELL BELOW NORMAL...ONLY REACHING THE MID 50S MONDAY
AND TUESDAY...BEFORE GRADUALLY RECOVERING BY FRIDAY. MODELS HAVE
BACKED AWAY FROM THE NEXT LONG WAVE TROUGH OUT WEST CLOSING OFF A
LOW OVER NORTH MEXICO...INSTEAD KEEPING AN OPEN SHORTWAVE EMBEDDED
IN THE LONG WAVE PATTERN AND SLOWLY DRIFTING IT SE INTO TEXAS.
DURING THE LATTER HALF OF THE WEEK. MODELS ARE STILL DIFFERING ON
WHEN THIS WAVE FINALLY ARRIVES. FORECAST FOR WEDNESDAY AND
THURSDAY HINGES ON THIS FEATURE...AS IT WILL SHIFT WINDS ALOFT MORE
WNW AND BRING DRIER AIR BACK INTO THE REGION. HAVE DONE A BLEND ON
THE WEDNESDAY TEMPERATURE BETWEEN THE COLDER ECMWF AND THE WARMER
GFS GUIDANCE NUMBERS.
MARINE...NOW THROUGH SUNDAY NIGHT...SEAS WERE NEAR 7 FEET WITH
SOUTHEAST WINDS NEAR 20 KNOTS AT BUOY020 EARLY THIS AFTERNOON. A
STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST IN COMBINATION
WITH A TIGHT PRESSURE GRADIENT WILL CONTINUE TO PROVIDE MODERATE
TO STRONG SOUTHEAST TO SOUTH WINDS ACROSS THE COASTAL WATERS
TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY
EARLY SUNDAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE SUNDAY
WITH A FEW GUSTS TO NEAR GALE FORCE POSSIBLE OFFSHORE. WINDS AND
SEAS WILL REMAIN HIGH SUN NIGHT AS THE PRESSURE GRADIENT REMAINS
STRONG IN THE WAKE OF THE FRONT. WILL CONTINUE SCA FOR THE LAGUNA
MADRE THROUGH THIS EVENING AND THE OFFSHORE WATERS THROUGH SUNDAY.
A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE LAGUNA MADRE ON
SUNDAY AS WELL.
MONDAY THROUGH WEDNESDAY...BREEZY NORTH WINDS CONTINUE FOR THE
FIRST HALF OF THE WEEK...WITH WINDS REMAINING CONSISTENT AROUND 20
KNOTS AND SEAS CONTINUING AT 7 TO 8 FEET FOR THE GULF. WEAKENING
OF THE COASTAL TROUGH NOT EXPECTED UNTIL EITHER LATER WEDNESDAY OR
THURSDAY...WHICH WILL BE THE SIGNAL FOR RELAXING OF WINDS AND
SEAS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO 6 PM CST SUNDAY FOR
GMZ130-132-135.
GALE WATCH SUNDAY AFTERNOON FOR GMZ150-170.
SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR GMZ170.
SMALL CRAFT ADVISORY FROM 3 PM TO 6 PM CST SUNDAY FOR GMZ150-170.
GALE WATCH FROM 10 AM CST SUNDAY THROUGH SUNDAY AFTERNOON FOR
GMZ155-175.
SMALL CRAFT ADVISORY FROM 8 AM TO 10 AM CST SUNDAY FOR GMZ155.
SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM CST SUNDAY FOR GMZ155-175.
SMALL CRAFT ADVISORY UNTIL 10 AM CST SUNDAY FOR GMZ175.
SMALL CRAFT ADVISORY FROM 8 AM TO NOON CST SUNDAY FOR GMZ150.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Jan 12, 9:01 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 901 PM CST SAT JAN 12 2013 TXZ251-256-257-140100- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 901 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED RIP CURRENT RISK THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ150-155-170-175-140100- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 901 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORY CONDITIONS OFFSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WITH PROBABLE GALE FORCE GUSTS ON THE GULF LATE SUNDAY MORNING TO MID SUNDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS PROBABLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252>255-140100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 901 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-140100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 901 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS SUNDAY. EXERCISE CAUTION TO BORDERLINE ADVISORY CONDITIONS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:09 PM CST | Small Craft Advisory | BRO | 10 hr | |
| Jan 12, 6:09 PM CST | Small Craft Advisory for Winds | BRO | 24 hr | |
| Jan 13, 8:17 AM CST | Small Craft Advisory | BRO | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.